Muscle and joint pain

Morning 🌹

I was diagnosed with Graves' disease just over a year ago .. I was very bad with severe symptoms .

I also had Joint and muscle pain which was debilitating and very painful

I was given Carbimazole ... 20mg per day ... slowly decreasing to 5mg / day

As the dosage reduced I felt well at 10mg and my muscle and joint pain diminished drastically ....but was told I needed to go down to 5mg

I am now Euyhroid .. but the pain is

Back and my joints feel like there is no muscle around them to support movement .. please can anyone help me ...

I take supplements to try to keep my immune system healthy , namely

D3 BComplex B1 b12 Selenium Zinc Magnesium Copper

I did take L Carnitine But don't now .....as I was afraid it would make me become Hypothyroid

Can any of you experienced learned

Friends please help me I'm in so much pain And tired ... ?

M🌹

7 Replies

oldestnewest
  • Madge1979,

    Euthyroid range is very broad. What were your last thyroid results and ranges?

    What was your last vitamin D result and how much D3 are you supplementing?

  • Thank you clutter for responding ...🌹

    I will be home shortly and can look up my last blood results to tell you...

    Mx🌹

  • Hi Clutter ,

    these are my last blood results as at

    23/8/16 for you to see .. and thank you for

    commenting ....🌹

    TSH 0.97 mU/L (0.35-5.00 U)

    FRee T4 14.5 pmo1/L (9.0-21.0 U )

    total T3 1.8 nmol/L (0.9-2.5 U )

    thyroid perox. ABs + 35.4 ( was 309 )

    Vitamin d3 .. I'm afraid I self medicate on this.. I take

    Incite ... 5,000 IU soft gels ....one per day

    sometimes I even take 2 if really in pain but it's guesswork.

    as I've never been tested ...

    any advice you might give me would be gratefully accepted

    as I know how knowledgeable you are on the subject

    m🌹

  • Madge1979,

    Your results are euthyroid. I can't see why you would be experiencing pain with those results but if the pain is worse since reducing Carbimazole dose to 5mg it is possible you may have become hyperthyroid. I would ask your GP to retest your thyroid levels now that you've been on the reduced dose for 2 months.

    Ask your GP to test vitamin D, ferritin, B12 and folate which are commonly low/deficient in thyroid patients. When supplementing D3 vitD should be checked annually at least to ensure you are not over supplementing to toxic levels.

    ___________________________________________________________________________

    I am not a medical professional and this information is not intended to be a substitute for medical advice from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • Hi there Clutter . ... it's been a while since I posted ... regarding muscle and joint pain ... can you please tell me if you are familiar with the condition Thyotoxic myopathy ...

    as someone has contacted me to suggest that may be

    what is causing the continuing pain .. after being declared Euthroid ... any opinions on that would be welcome

    mx🌹

  • Madge1979,

    I'm not familiar with it but have Googled and found the following:

    google.co.uk/search?q=thyro...

  • I'm so glad to hear your opinion Clutter 🌹

    I'm sure the figures look good .. thank god .. but I remember these bad aches in my joints and muscles before I was told I had Graves .. and they disappeared on Carbimazole

    I now do not take carb ... since that last blood test .. sorry if I didn't make that clear !

    I will go see my GP again who doesn't know anything about Thyroids it seems ..and will ask him to do those blood tests you advised .

    Should I stop the D3 for a while before I go there .. ?

    Thank you for your help Clutter

    That means more than a visit to my Endocrinologist .. or GP

    M🌹

You may also like...